MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA BABY FX OXY W/HR & ART FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA BABY FX OXY W/HR & ART FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
1: patient identifier: requested, but unknown, a2: age & date of birth: requested, but unknown, a3: patient sex: requested, unknown, a4: weight: requested, but unknown, a5: ethnicity: requested, but unknown, a6: race: requested, but unknown, d6a: implanted date: device was not implanted, d6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the actual product confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report on the involved product code/lot # from the involved facility or other facilities.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).This reported event was unable to be submitted on 07 jun 2023 due to a esg server issue, timely filing attempts were documented and have been attached.
 
Event or Problem Description
The user facility reported that the involved oxygenator presents a leakage.Everything was assembled, oxygenator, lines, heat exchanger, then the co2 flushed for 5 minutes.At the time of recirculating the priming, a leak was noticed in the arterial outlet.Therefore, the connector was retightened (reducer), however it kept leaking, then it was changed to another connector, (thinking it was cracked) but the same thing happened.Finally, changed to another oxygenator and it functioned without problems.All this happened before the cec.There was an unknown minute of delay in beginning or continuing the surgical procedure.The product was changed out.Surgery was completed successfully with no patient harm and blood loss reported.
 
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The actual sample was received with a connector attached to the luer port at the blood outlet side of oxygenator.Visual inspection of the actual sample upon receipt was conducted.No external anomaly such as a breakage was found.The connector attached to the upper part of the reservoir was found to be deformed.It could not be determined whether this deformation was caused during usage or return shipment.Leak test was conducted.The actual sample was incorporated into a circuit consisting of tubes, and the physiological saline* was circulated.As a result, no leakage was observed.(*colored physiological saline to improve visibility was used.) after the connector was removed from the luer port, the appearance of both was inspected with a magnifier.No external anomaly such as a breakage was found.The connector removed from the luer port had no breakage, deformity, or other anomaly.Cause of occurrence, no leakage was confirmed in the actual sample during the above investigation.From the description of the event, it was considered that the reported leakage was from the connection between the luer port and the connector; however, since no leakage was confirmed in the actual sample, the cause of occurrence could not be clarified.The instructions for use (ifu) (capiox fx05)has the following statement regarding leakage: - do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx05 oxygenator and reservoir.- ensure that all connected parts including the luer caps, the lock adapters and the port caps are securely affixed.Loose connections may cause contamination or a blood leak.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
BABY FX OXY W/HR & ART FILTER
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17284952
Report Number9681834-2023-00134
Device Sequence Number6224205
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public04987350781772
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberN/A
Device Catalogue Number1CX*FX05RW
Device Lot Number220702
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/24/2023
12/15/2024
Initial Report FDA Received Date07/09/2023
Supplement Report FDA Received Date08/23/2023
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown